Florida, 2012Tornadoes and Tropical Storm in Florida, August 27, 2012
August 27, 2012 · NWS MLB · 12 events in 5 counties and zones
Tropical Storm Isaac passed southwest of east-central Florida, making its closest approach during the late afternoon and evening hours of August 26. Two tornadoes developed during the morning of August 27 and several tropical storm force wind gusts were observed.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.6 million
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Tropical Storm Isaac passed southwest of east-central Florida, making its closest approach during the late afternoon and evening hours of August 26. Two tornadoes developed during the morning of August 27 and several tropical storm force wind gusts were observed. County-averaged rainfall amounts over the 2-day period were as high as 10-12 inches within Okeechobee, Martin, St. Lucie and Indian River Counties, with isolated totals of 14-17 inches. A majority of the heavy rain fell from early morning through late afternoon of August 27, when flooding resulted in numerous, temporary road closures. Water entered many homes in Okeechobee and Indian River Counties due to over-topping of local creeks/canals and overwhelming of drainage systems.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 26, 7:06 PM EST, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 26, 7:06 PM EST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
806 PM EDT SUN AUG 26 2012
.DISCUSSION...
...TROPICAL STORM ISAAC ENTERING THE SOUTHEAST GULF OF MEXICO...
OVERNIGHT...RAINBANDS ASSOCIATED WITH TROPICAL STORM ISSAC WILL
CONTINUE TO ROTATE THROUGH EAST CENTRAL FLORIDA THE REST OF THE
NIGHT. AS THE SQUALLS COME ASHORE THEY WILL BE CAPABLE OF PRODUCING
BRIEF HEAVY RAIN...GUSTS TO AROUND 40 MPH AND POSSIBLY A FUNNEL
CLOUD.
THE WIND GRIDS WERE THE PRIMARY GRIDS ADJUSTED FOR THIS UPDATE.
WHILE A FEW SQUALLS WITHIN THESE BANDS HAVE SHOWN WEAK ROTATION...SO
FAR THE STRONGEST CELLS HAVE REMAINED JUST SOUTH AS WELL. HOWEVER
IT WILL NOT TAKE MUCH FOR SQUALLS TO DEVELOP STRONGER ROTATION
THIS AFTERNOON AND OVERNIGHT...AND BE CAPABLE OF PRODUCING A
TORNADO AS THEY QUICKLY MOVE ONSHORE AND ACROSS THE INTERIOR.
THE CURRENT PATTERN OF SQUALLY WEATHER WILL CONTINUE THROUGH THE
OVERNIGHT HOURS...WITH THE INTENSITY AND COVERAGE GRADUALLY
DIMINISHING AFTER DAYBREAK AS ISAAC MOVES INTO THE EASTERN GULF
AND PULLS FURTHER AWAY FROM EAST CENTRAL FLORIDA.
REFER TO THE TROPICAL STORM LOCAL STATEMENT FROM NWS MELBOURNE FOR
THE LATEST INFORMATION CONCERNING ISAAC.
PREVIOUS DISCUSSION...
MONDAY-TUESDAY... A STRENGTHENING ISAAC WILL BE MOVING FURTHER
WEST-NORTHWEST OVER THE EASTERN GULF OF MEXICO DURING THE FIRST
PART OF THE WEEK AND THE DIRECT IMPACTS FROM WHAT IS EXPECTED TO
BECOME A CATEGORY 2 HURRICANE WILL DIMINISH DURING THE AFTERNOON
HOURS ON MONDAY.
THE LOW LEVEL WIND FIELDS WILL REMAIN QUITE STRONG OVER THE AREA
DUE TO THE LARGE SIZE OF ISAAC AND WE WILL REMAIN IN A VERY MOIST
ENVIRONMENT FOR BOTH MONDAY AND TUESDAY. OUTSIDE OF ANY
SQUALLS...THE FLOW AROUND ISAAC WILL BRING WINDY SOUTHEAST FLOW
OVER THE REGION MONDAY. NUMEROUS SQUALLS WILL CONTINUE TO IMPACT
THE AREA PRODUCING STRONG WIND GUSTS...LOCALLY HEAVY RAINFALL AND
POSSIBLE TORNADOES. IF MORE BREAKS DEVELOP IN THE CLOUD
COVER ON MONDAY...STRONGER STORMS MAY BECOME A HIGHER CONCERN IN
THE UNSTABLE ENVIRONMENT.
COVERAGE OF SHOWERS AND STORMS WILL DECREASE SLIGHTLY ON TUESDAY
AS ISAAC IS FORECAST TO BE APPROACHING THE NORTHERN GULF COAST
NEAR ALABAMA AND MISSISSIPPI. SOUTH TO SOUTHEAST WINDS WILL STILL
REMAIN BREEZY ON TUESDAY AND A FEW MORE BREAKS IN THE CLOUD COVER
WILL ALLOW HIGHS TO REACH THE UPPER 80S/LOW 90S.
FROM PREVIOUS DISCUSSION...
WED-SAT...LONG TERM MODEL SOLUTIONS SHOW DIVERGING TRACKS...LEADING
TO GREATER UNCERTAINTY WITH ISAAC INTO MID WEEK WITH DIFFERENT
LANDFALL SCENARIOS ALONG THE NRN GULF COAST. THE LATEST OFFICIAL
NHC TRACK OF ISSAC FROM THE 2 PM ADVISORY BRINGS THE SYSTEM
ONSHORE ALONG THE MISSISSIPPI COAST EARLY WEDNESDAY MORNING AS A
STRONG CATEGORY 2 HURRICANE. SOUTHERLY FLOW IS EXPECTED TO PERSIST
OVER THE REGION KEEPING ENOUGH MOISTURE IN PLACE TO PRODUCE
SCATTERED AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY EACH DAY.
TEMPERATURES TO REACH NEAR TO ABOVE NORMAL VALUES THROUGH THE
EXTENDED FORECAST PERIOD.
&&
.AVIATION...
PREVAILING MVFR CIGS FL020-030. TEMPO IFR CIGS/VSBYS WITH EMBEDDED
HEAVY SHWRS WITH GUSTS TO 25 KNOTS.
&&
.MARINE...
THIS AFTERNOON-TONIGHT...SMALL CRAFT SHOULD REMAIN IN PORT OVER ALL
COASTAL AREAS. STRONG WINDS WILL INCREASE SEA HEIGHTS OVER THE OPEN
ATLANTIC WATERS...PEAKING EARLY MONDAY MORNING. INTRACOASTAL WATERS
WILL REMAIN ROUGH TO VERY ROUGH AT TIMES DURING PASSAGE OF SQUALLS.
PREVIOUS DISCUSSION...
MON-THU...HAZARDOUS BOATING CONDITIONS TO CONTINUE INTO EARLY THIS
WEEK WITH ISSAC MOVING NORTHWEST THROUGH THE GULF OF MEXICO AND
STRENGTHENING TO A CATEGORY 2 HURRICANE. STRONG SOUTHEAST WINDS
WILL CONTINUE OVER THE WATERS MONDAY WITH NUMEROUS SQUALLS FROM
THE OUTER BANDS OF ISAAC STILL IMPACTING THE AREA. WINDS AND SEAS
WILL START A GRADUAL DECLINE INTO MID WEEK AS ISAAC MAKES LANDFALL
OVER THE NORTHERN GULF COAST AND CONTINUING INTO THE DEEP SOUTH.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 84 79 85 78 / 60 70 70 50
MCO 82 77 86 78 / 80 80 80 40
MLB 82 81 85 78 / 90 80 70 50
VRB 83 80 87 79 / 100 90 70 50
LEE 86 76 87 78 / 60 70 80 40
SFB 83 77 87 78 / 60 70 80 40
ORL 81 76 86 79 / 70 70 80 40
FPR 79 79 86 78 / 100 90 70 50
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TROPICAL STORM WARNING FOR INDIAN RIVER-MARTIN-OKEECHOBEE-
ST. LUCIE.
AM...TROPICAL STORM WARNING FOR COASTAL WATERS FROM SEBASTIAN INLET
TO JUPITER INLET OUT TO 60 NM OFFSHORE.
&&
UPDATES...WIMMER
PRIOR AFD COMPOSED BY
SHORT TERM...MOSES
RADAR/IMPACT WEATHER....KELLY
HYDROLOGY...GLITTO
AVIATION...BOWENHazardous weather outlook, Aug 26, 11:12 PM EST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1212 AM EDT MON AUG 27 2012
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-280000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1212 AM EDT MON AUG 27 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TONIGHT.
.THUNDERSTORM IMPACT...
TROPICAL CYCLONE ISAAC IS CENTERED OVER THE SOUTHEASTERN GULF OF
MEXICO EARLY THIS MORNING...AND IS MOVING WEST-NORTHWEST AWAY FROM
THE PENINSULA. HOWEVER...THE STORM STILL POSSESSES A LARGE WIND
CIRCULATION...WITH FAR REACHING EFFECTS THAT WILL ENCOMPASS EAST
CENTRAL FLORIDA THROUGHOUT THE DAY. RAIN...WITH SCATTERED SQUALLS
AND LIGHTNING STORMS...WILL CONTINUE THROUGHOUT THE DAY AND INTO
THE EARLY EVENING. WIND GUSTS IN THE INTENSE SQUALLS AND STORMS
WILL EASILY BE CAPABLE OF PRODUCING WIND GUSTS ABOVE 55 MPH OVER
THE TREASURE COAST COUNTIES AND NEAR LAKE OKEECHOBEE OVERNIGHT AND
THE STRONG WIND GUSTS THREAT WILL SPREAD NORTH LATER THIS MORNING
AND INTO THIS AFTERNOON
.FLOOD IMPACT...
SHOWERS AND SQUALLS MOVING REPEATEDLY OVER THE SAME AREAS WILL
PRODUCE RAINFALL TOTALING 3 TO 5 INCHES...WITH LOCALLY HIGHER
AMOUNTS...ACROSS OKEECHOBEE MARTIN...SAINT LUCIE AND COUNTIES. TO
THE NORTH...RAINFALL TOTALS OF 1 TO 3 INCHES BY THE END OF THE DAY
ARE EXPECTED. THIS WILL CAUSE AREAS OF POOR DRAINAGE FLOODING...
AND PONDING OF WATER ON ROADWAYS.
.HIGH WIND IMPACT...
SUSTAINED GUSTY WINDS OF 20 TO 25 MPH WILL CONTINUE ALONG COASTAL
AREAS OF BREVARD...INDIAN RIVER...SAINT LUCIE...AND MARTIN
COUNTIES EARLY THIS MORNING...AND THROUGHOUT THE AFTERNOON.
FARTHER NORTH AND INLAND...WINDS WILL INCREASE TO 15 TO 20 MPH
AFTER SUNRISE WITH FREQUENT HIGHER GUSTS. BOATING CONDITIONS ON
AREA LAKES AND THE INTRACOASTAL WATERWAY WILL BE QUITE HAZARDOUS
AND IS NOT RECOMMENDED.
.COASTAL FLOOD IMPACT...
STRONG WINDS AND HIGH SEAS WILL PILE UP WATER ALONG COASTAL AREAS
AROUND THE TIMES OF HIGH TIDES...BETWEEN 4 AND 5 AM THIS MORNING
AND AGAIN THIS AFTERNOON BETWEEN 5 AND 6 PM. THIS WILL LIKELY
CAUSE MINOR TO LOCALLY MODERATE BEACH EROSION IN SOME AREAS.
.RIP CURRENT IMPACT...
A HIGH SURF ADVISORY IS IN EFFECT FOR THE ENTIRE FLORIDA EAST
COAST. ROUGH...POUNDING SURF AND NUMEROUS STRONG RIP CURRENTS WILL
MAKE BEACH ACTIVITIES VERY DANGEROUS...AND ENTERING THE SURF IS
NOT ADVISED.
.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED TO NUMEROUS SQUALLS WILL CONTINUE OVER THE ATLANTIC...
MAINLY SOUTH OF THE CAPE THIS MORNING...AS WELL AS OVER THE
TREASURE COAST AND LAKE OKEECHOBEE REGIONS. SOME OF THIS ACTIVITY
WILL SPREAD FARTHER NORTH OVER THE INTERIOR AND ADJACENT ATLANTIC
WATERS LATER TODAY. FREQUENT GUSTS WELL ABOVE 35 KNOTS AND A FEW
WATERSPOUTS ARE LIKELY.
.WIND AND SEA IMPACT...
EAST TO SOUTHEAST WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS IN
SQUALLS WILL PRODUCE 8 TO 10 FEET SEAS NEAR SHORE AND UP TO
13 FEET OFFSHORE SOUTH OF SEBASTIAN INLET. TO THE NORTH...EXPECT
SEAS OF 6 TO 8 FEET NEAR SHORE AND UP TO 11 FEET OFFSHORE.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY...AND BOATERS
SHOULD REMAIN IN PORT UNTIL WINDS AND SEAS SUBSIDE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY.
WINDS AND SEAS WILL GRADUALLY SUBSIDE BEGINNING TUESDAY AS ISAAC
MOVES TOWARD A NORTHERN GULF COAST LANDFALL. SCATTERED AFTERNOON
AND EVENING SHOWERS AND STORMS WILL CONTINUE THROUGHOUT THE WEEK.
.SPOTTER INFORMATION STATEMENT...
FORMAL SKYWARN ACTIVATION IS REQUESTED FOR INDIAN RIVER...SAINT
LUCIE...MARTIN...OKEECHOBEE...AND OSCEOLA COUNTIES THIS MORNING
AS A TORNADO WATCH IS IN EFFECT UNTIL 900 AM. TO THE NORTH...
SPOTTERS SHOULD MONITOR WEATHER CONDITIONS...AND PREPARE FOR
FORMAL SKYWARN ACTIVATION SHOULD WATCHES BECOME NECESSARY.
CRISTALDI
In the hours before
Special weather statement, Aug 26, 9:51 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1051 PM EDT SUN AUG 26 2012
FLZ058-064-270330-
MARTIN-OKEECHOBEE-
1051 PM EDT SUN AUG 26 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER WESTERN MARTIN COUNTY...OKEECHOBEE
COUNTY...
* UNTIL 1130 PM EDT.
AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER PORT MAYACA...
MOVING NORTHWEST AT 45 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE OKEE TANTIE STATE PARK AND TAYLOR CREEK.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2711 8067 2716 8072 2720 8080 2715 8087
2723 8099 2729 8100 2733 8105 2736 8104
2740 8113 2754 8095 2728 8068 2721 8068
2721 8060 2696 8034 2695 8036 2695 8061
TIME...MOT...LOC 0250Z 135DEG 43KT 2695 8059
RLLocal storm report, Aug 26, 10:05 PM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1105 PM EDT SUN AUG 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM MARINE TSTM WIND 2 WSW HOBE SOUND 27.05N 80.17W
08/26/2012 M39 MPH MARTIN FL MESONET
WXFLOW XHOB 08824GUST 35 KTS.
&&
FXDSpecial weather statement, Aug 26, 10:55 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1155 PM EDT SUN AUG 26 2012
FLZ054-058-059-064-270515-
INDIAN RIVER-MARTIN-OKEECHOBEE-ST. LUCIE-
1155 PM EDT SUN AUG 26 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR OCCASIONAL STRONG
WIND GUSTS IN SQUALLS BETWEEN 40 AND 50 MPH OVER INDIAN RIVER
COUNTY...MARTIN COUNTY...OKEECHOBEE COUNTY...ST. LUCIE COUNTY...
* UNTIL 115 AM EDT.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SQUALLS CAPABLE OF
PRODUCING STRONG WIND GUSTS FROM NEAR INDIANTOWN TO
OKEECHOBEE...MOVING NORTHWEST AT 35 TO 40 MPH. TRAINING OF SQUALLS
OVER THE SAME AREA WILL BE CAPABLE OF PRODUCING RAIN AMOUNTS OF TWO
INCHES OR GREATER IN A RELATIVELY BRIEF PERIOD. ADDITIONAL SHOWERS
AND SQUALLS PRODUCING GUSTY WINDS WILL MOVE ASHORE FROM STUART TO
VERO BEACH THROUGH 2 AM.
THE PRIMARY THREATS WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. A
TORNADO WATCH IS IN EFFECT UNTIL 9 AM.
LAT...LON 2714 8070 2720 8080 2715 8087 2721 8097
2729 8100 2733 8105 2736 8104 2738 8110
2751 8121 2754 8121 2762 8115 2764 8104
2764 8088 2769 8087 2780 8041 2723 8019
2724 8021 2697 8009 2696 8062
TIME...MOT...LOC 0349Z 313DEG 41KT 2712 8027 2672 8066Event by event
5 flood, 5 tropical storm, 2 tornado. Local standard time, as filed.
Flood, Okeechobee
- When
- August 27, 12:00 AM EST to 2:00 PM EST
- Where
- Okeechobee County, 4.03 mi S of Okeechobee to 13.93 mi SE of Sherman
- Cause
- Heavy Rain / Tropical System
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 27.192, -80.840
Persistent heavy rainbands from Tropical Storm Isaac produced widespread urban and lowland flooding across much of the county. Rainfall from the morning of August 26 until the evening of August 27 averaged 4 to 8 inches, with isolated totals of 10 to 14 inches, most of which fell from early morning until mid day on August 27. The most significant impacts occurred within the City of Okeechobee and adjacent rural locations, including Taylor Creek. Fourteen homes experienced major damage and another 146 had minor water intrusion (from either leaking roofs and/or high levels of standing water, mainly from over-topping local creek/canals. Several roads were temporarily closed due to standing water.
Tropical Storm, Okeechobee
- When
- August 27, 12:00 AM EST to 2:00 PM EST
- Where
- Okeechobee forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 27.386, -80.889 (the zone’s center; the record gives no point)
Persistent heavy rainbands from Tropical Storm Isaac produced widespread flooding across the county. Rainfall totals from the morning of August 26 through late on August 27 averaged 4 to 8 inches, with isolated totals of 10 to 14 inches. One hundred and sixty homes sustained water damage, mostly minor, due to intrusion of standing water, mainly from over-topping of local creeks/canals. Peak wind gusts reached 30-40 mph along the shore of Lake Okeechobee.
Tornado, Osceola
- When
- August 27, 2:09 AM EST to 2:10 AM EST
- Where
- Osceola County, 2.07 mi SSE of Narcoosee to 1.73 mi SSW of Narcoosee
- Rating
- EF0
- Path length
- 0.83 mi
- Path width
- 30 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 28.271, -81.223
An EF-0 tornado, with winds estimated near 65 mph, touched down in rural St. Cloud and destroyed an old, abandoned mobile home (floor attachment to the frame was severely rotted), then continued across a wooded lot and open, old citrus groves, causing minor-moderate shingle damage to a block home (house window was broken from debris impact), and minor shrub and fence damage within the yard of a neaby home. Insulation and small debris from the mobile home was carried downstream throughout the distance of the track. DI3 DOD6 Below LB; DI2 DOD1 EXP; DI27 DOD1 EXP.
Flood, Martin
- When
- August 27, 5:00 AM EST to 5:00 PM EST
- Where
- Martin County, 8.23 mi S of Hobe Sound to 5 mi SE of Salerno
- Cause
- Heavy Rain / Tropical System
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 26.952, -80.151
Persistent heavy rainbands from Tropical Storm Isaac produced widespread urban and lowland flooding across much of the county. Rainfall from the morning of August 26 until the evening of August 27 averaged 5 to 10 inches, with isolated totals of 12 to 14 inches, most of which fell during the morning and afternoon of August 27. The most significant impacts occurred in and near Jensen Beach, Stuart, Palm City, and Port Salerno. Several roads became temporarily impassible due to standing water. Water entered one complex in Palm City, comprised of multiple businesses.
Flood, St. Lucie
- When
- August 27, 5:00 AM EST to 5:00 PM EST
- Where
- St. Lucie County, 10.82 mi WSW of Port St Lucie to 4.69 mi NW of Ft Pierce Nelson Arp
- Cause
- Heavy Rain / Tropical System
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 27.206, -80.481
Persistent heavy rainbands from Tropical Storm Isaac produced widespread urban and lowland flooding across much of the county. Rainfall from the morning of August 26 until the evening of August 27 averaged 5 to 10 inches, with isolated totals of 12 to 14 inches, most of which fell during the morning and afternoon of August 27. The most significant impacts occurred near the coast, from Lakewood Park to Fort Pierce, White City, and Port St. Lucie. Numerous roads were temporarily closed due to standing water.
Flood, Indian River
- When
- August 27, 5:00 AM EST to 5:00 PM EST
- Where
- Indian River County, 1.96 mi SSE of River Bridge to 0.36 mi SSE of Vero Beach Airpark
- Cause
- Heavy Rain / Tropical System
- Property damage
- $856,000
- Reported by
- Emergency Manager
- Coordinates
- 27.742, -80.512
Persistent heavy rainbands from Tropical Storm Isaac produced widespread urban and lowland flooding across much of the county. Rainfall from the morning of August 26 until the evening of August 27 averaged 4 to 8 inches, with isolated totals of 14 to 17 inches, most of which fell during the morning and afternoon of August 27. The most significant impacts occurred near the coast from Winter Beach to Vero Beach and Florida Ridge. Twenty seven manufactured homes and two single family homes were damaged by water intrusion and 20 roads were temporarily closed due to standing water during the height of the flooding.
Tropical Storm, Martin
- When
- August 27, 5:00 AM EST to 5:00 PM EST
- Where
- Martin forecast zone
- Reported by
- Emergency Manager
Persistent heavy rainbands from Tropical Storm Isaac produced widespread flooding across the county. Rainfall totals from the morning of August 26 through late on August 27 averaged 5 to 10 inches, with isolated totals of 12 to 14 inches. Peak wind gusts reached 35-45 mph along the coast and shore of Lake Okeechobee.
Tropical Storm, St. Lucie
- When
- August 27, 5:00 AM EST to 5:00 PM EST
- Where
- St. Lucie forecast zone
- Reported by
- Emergency Manager
Persistent heavy rainbands from Tropical Storm Isaac produced widespread flooding across the county. Rainfall totals from the morning of August 26 through late on August 27 averaged 5 to 10 inches, with isolated totals of 12 to 14 inches. Peak wind gusts reached 35-45 mph along the coast.
Tropical Storm, Indian River
- When
- August 27, 5:00 AM EST to 5:00 PM EST
- Where
- Indian River forecast zone
- Reported by
- Emergency Manager
Persistent heavy rainbands from Tropical Storm Isaac produced widespread flooding across the county. Rainfall totals from the morning of August 26 through late on August 27 averaged 4 to 8 inches, with isolated totals of 14 to 17 inches. Peak wind gusts reached 35-45 mph along the coast. An EF-0 tornado occurred in Vero Beach and damaged 95 structures (mostly mobile homes).
Flood, Osceola
- When
- August 27, 6:00 AM EST to 6:00 PM EST
- Where
- Osceola County, 8.32 mi WSW of Yeehaw Jct to 3.64 mi NNW of Lake Tohopekaliga
- Cause
- Heavy Rain / Tropical System
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 27.658, -81.047
Persistent heavy rainbands from Tropical Storm Isaac produced areas of urban and lowland flooding across portions of the county. Rainfall from the morning of August 26 until the evening of August 27 averaged 3 to 6 inches, with isolated higher totals, most of which fell during the morning and afternoon of August 27. The most |significant impacts occurred in St. Cloud and rural locations farther south and east. Several roads were temporarily closed due to standing water.
Tropical Storm, Osceola
- When
- August 27, 6:00 AM EST to 6:00 PM EST
- Where
- Osceola forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 28.063, -81.149 (the zone’s center; the record gives no point)
Persistent heavy rainbands from Tropical Storm Isaac produced areas of flooding across portions of the county. Rainfall totals from the morning of August 26 through late on August 27 averaged 3 to 6 inches, with isolated higher totals. An EF-0 tornado occurred near St. Cloud and damaged several structures.
Tornado, Indian River
- When
- August 27, 11:03 AM EST to 11:05 AM EST
- Where
- Indian River County, 2.13 mi E of Vero Beach Airpark to 1.85 mi NE of Vero Beach Airpark
- Rating
- EF0
- Path length
- 1.61 mi
- Path width
- 180 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 27.626, -80.496
An EF0 tornado touched down just southeast of Indian River County Fire Station number 7 on 12th Street in Vero Beach. A discontinuous path of damage stretched 1.6 miles through the Vero Beach Estates and Countryside Village Mobile Home Parks, crossed State Road 60, and lifted just north of the Paradise Park residential area. A total of 95 structures (mostly mobile homes) were damaged, with 62 receiving minor damage and 33 sustaining major damage due to wind and rain. There were several short locations along the path were damage was minimal or non-evident. DI2 DOD4 LB; DI3 DOD4 LB-EXP, DI4 DOD7 LB.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Hurricane/Typhoon in Gulf of Mexico, August 27 to 30, 2012$3.0 million · 13 events
- Damaging Wind in New Jersey, August 27, 2012$25,000 · 56 kt wind · 1 event
- Tornado and Flood in Florida, August 27 to 30, 2012$22,000 · EF0 · 3 events
- Hail and Damaging Wind in North Dakota, August 27 to 28, 20121 in hail · 3 events
- Flooding in South Carolina, August 27, 20122 events
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, August 27, 20121 event
- Frost and Freeze in Oregon, August 27, 20121 event
- Heavy Rain in Florida, August 27 to 28, 20121 event
- Flash Flood in New Jersey, August 27, 20121 event
- Wildfire in Idaho, August 27 to 31, 20121 event
- Damaging Wind in Arizona, August 27, 201252 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395882, 395890, 396438, 395875, 395879, 395881, 395886, 395888, 395896, 395885, 395892, 395562.